Or will it interfere with my immuniosuppressants?
Reishi mushroom is probably not a good idea if you are on cyclosporine for several reasons:
1. Reishi mushroom may stimulate immune cells such as macrophages and T lymphocytes, this might increase your chances of rejection, and cyclosporine is inhibiting the activity of these immune cells to prevent a rejection of your transplanted heart. So you may be increasing your risk of rejection, rejection is a very costly and tragic problem if it occurs
2. Risk of liver damage is increased if reishi is used with liver metabolized drugs like cyclosporine
3. Cyclosporine interacts with a lot of drugs and herbs. Reishi mushroom may increase or decrease levels of the cyclosporine, increasing your risk of side effects or rejection.
This might be something you should discuss with your cardiologist, I would recommend against using reishi mushrooms but he may be able to monitor your cyclosporine levels to see if they change with the mushrooms.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Mar 2010 • 1 answer
I am on Wellbutrin and cyclosporine and am having trouble getting my cyclosporine level therapeutic?
Posted 2 Apr 2010 • 1 answer
Posted 19 Aug 2010 • 1 answer
Posted 26 Apr 2017 • 0 answers
Posted 28 Oct 2017 • 0 answers